Alert archive / South Carolina / Coastal Flood Statements in 2008
Coastal Flood Statement 2, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Mar 18, 2008, 4:45 PM EDT. It took effect at Mar 19, 2008, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 4:45 PM EDT (20:45 UTC)
- In effect from
- Mar 19, 2008, 11:00 AM EDT
- Expired
- Mar 19, 2008, 3:43 AM EDT
- In force
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 182045 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT TUE MAR 18 2008 GAZ117-119-139-141-SCZ048>051-191000- /O.NEW.KCHS.CF.S.0002.080319T1500Z-080320T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 PM EDT TUE MAR 18 2008 ...HIGH RISK OF RIP CURRENTS ON WEDNESDAY... ...MINOR TO MODERATE BEACH EROSION EXPECTED WEDNESDAY... A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST WEDNESDAY AND MOVE THROUGH THE AREA WEDNESDAY NIGHT. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS WILL DEVELOP OVER BOTH THE LAND AND MARINE AREAS. WIND SPEEDS OF 15 TO 25 MPH IN THE MORNING WILL INCREASE TO 25 TO 35 MPH ACROSS AREA BEACHES TOMORROW AFTERNOON. IN CONJUNCTION WITH THE HIGHER WIND SPEEDS...WAVE HEIGHTS WILL INCREASE IN THE SURF ZONE TO 3 TO 4 FEET. THESE FACTORS... COMBINED WITH THE UPCOMING FULL MOON...WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION TO THE HIGH RISK OF RIP CURRENTS...THERE IS AN ELEVATED RISK FOR MINOR TO MODERATE BEACH EROSION DUE TO THE PERSISTENT STRONG SOUTHERLY WINDS AND THE HIGH WAVES. SHOULD THE FORECAST FOR THE BREAKERS INCREASE TO 5 FEET...THEN A HIGH SURF ADVISORY MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. $$
2 follow-up statements
000 WHUS42 KCHS 190248 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1048 PM EDT TUE MAR 18 2008 GAZ117-119-139-141-SCZ048>051-191000- /O.CON.KCHS.CF.S.0002.080319T1500Z-080320T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1048 PM EDT TUE MAR 18 2008 ...HIGH RISK OF RIP CURRENTS ON WEDNESDAY... ...MINOR TO MODERATE BEACH EROSION EXPECTED WEDNESDAY... A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST WEDNESDAY AND MOVE THROUGH WEDNESDAY NIGHT. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS WILL DEVELOP...WITH WINDS OF 15 TO 25 MPH IN THE MORNING INCREASING TO 25 TO 35 MPH ACROSS AREA BEACHES TOMORROW AFTERNOON. IN CONJUNCTION WITH THE HIGHER WIND SPEEDS...WAVE HEIGHTS WILL ALSO INCREASE SIGNIFICANTLY. THESE FACTORS COMBINED WITH THE UPCOMING FULL MOON...WILL CREATE CONDITIONS FAVORABLE FOR RIP CURRENTS ON WEDNESDAY. THUS A HIGH RISK OF RIP CURRENTS IS EXPECTED FOR THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA. A HIGH RISK OF RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT DANGEROUS RIP CURRENTS...WHICH ARE LIFE THREATENING TO ANYONE ENTERING THE SURF. DURING A HIGH RISK OF RIP CURRENTS...NO ONE SHOULD ENTER THE SURF. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER THAT FLOW QUICKLY AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. IN ADDITION...WITH THE PERSISTENT AND STRONG SOUTHERLY WINDS ALONG WITH BUILDING SURF...MINOR BEACH EROSION IS EXPECTED. HOWEVER...MODERATE BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY FROM TYBEE ISLAND IN GEORGIA...NORTHWARD TO THE COASTAL SECTIONS OF CHARLESTON COUNTY IN SOUTH CAROLINA. BREAKERS IN THE SURF ZONE ON WEDNESDAY WILL BUILD TO NEAR 4 FEET. HOWEVER...SHOULD THE FORECAST FOR THE BREAKERS INCREASE TO 5 FEET...THEN A HIGH SURF ADVISORY WILL BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. $$ 33
000 WHUS42 KCHS 190743 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 343 AM EDT WED MAR 19 2008 GAZ117-119-139-141-SCZ048>051-190845- /O.CAN.KCHS.CF.S.0002.080319T1500Z-080320T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 343 AM EDT WED MAR 19 2008 ...MODERATE RISK OF RIP CURRENTS TODAY... STRONG SOUTHERLY WINDS...AN APPROACHING FULL MOON AND THE SPRING EQUINOX WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER THAT FLOW QUICKLY AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT... REMAIN CALM. TRY TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Mar 18, 4:06 PM EDT, 39 minutes earlier.
Area forecast discussion, Mar 18, 4:06 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE MAR 18 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE NW ON WED AND MOVE
OFFSHORE LATE WED NIGHT. HIGH PRES IS EXPECTED TO RETURN THU INTO
SAT. ANOTHER STORM SYSTEM MAY APPROACH THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HIGH PRESSURE WILL CONTINUE PUSHING OFFSHORE INTO THE ATLANTIC
TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NW. BENIGN
CONDITIONS WILL PREVAIL OVERNIGHT WITH CLOUDS BREAKING UP OVER THE
AREA AFTER MIDNIGHT. HOWEVER...ONSHORE WINDS WILL SLOWLY BEGIN
INCREASING LATE AS THE GRADIENT TIGHTENS.
TEMPERATURES WILL DROP DOWN INTO THE MID 50S INLAND TO AROUND 60
NEAR THE COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A COLD FRONT WILL APPROACH THE AREA FROM THE NW ON WEDNESDAY.
MODELS ARE SLOW WITH THE FRONTAL PASSAGE PUSHING IT THROUGH LATE
WEDNESDAY NIGHT. MEANWHILE...HAVE SLOWED THE PRECIP DOWN TO START
LATER IN THE AFTERNOON IN THE WESTERN ZONES. MODELS ARE
INDICATING WEAK INSTABILITY ASSOCIATED WITH THE LOW PRESSURE
SYSTEM. MID-LEVEL LAPSE RATES ARE REMAINING AROUND 5-5.5C...LI/S
ARE BETWEEN 0 AND 2...AND 0-3KM CAPE VALUES ARE AROUND 100 J/KG.
DAY 2 CONVECTIVE OUTLOOK KEEPS US IN THE SLIGHT RISK WHICH STILL
LOOKS FEASIBLE AT THIS TIME. THE MAIN CONCERN WITH THE DEVELOPING
THUNDERSTORMS WILL BE DAMAGING WINDS AS A LOW LEVEL JET WILL
INCREASE TO 50 KNOTS OVER THE AREA. ALTHOUGH AN ISOLATED RISK OF
TORNADOES CAN NOT BE RULED OUT.
WINDS...STRONG PREFRONTAL WINDS...INCLUDING 925MB WINDS OF 40KT AND
850MB WINDS ARND 60 KT...MOVING OVER THE REGION WILL MAKE FOR STRONG
WINDS OVER THE AREA STARTING SHORTLY AFTER SUNRISE. FAVORABLE MIXING
PROFILES WILL MAKE FOR 20-25 KT WINDS AT THE SFC FOR THE LATE MRNG
THROUGH THE EARLY EVE HOURS. SLIGHTLY HIGHER WIND SPEEDS CAN BE
EXPECTED NEAR THE COAST...SO WITH 20-30 MPH WINDS EXPECTED ALL DAY
AND GUSTS REACHING NEAR 40 MPH A WIND ADVY HAS BEEN ISSUED FOR THE
ENTIRE AREA TMRW.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
SKIES WILL QUICKLY CLEAR OUT IN THE WAKE OF THE FRONT AS A RIDGE
OF HIGH PRESSURE BUILDS BACK INTO THE AREA THROUGH THE WEEKEND.
ANOTHER SYSTEM MAY APPROACH THE AREA BY LATE WEEKEND. MINIMUM
TEMPERATURES WILL BE IN THE LOW TO MID 40S WITH HIGHS IN THE UPPER
60S TO LOW 70S THROUGH THE WEEKEND AND COOLING DOWN BY EARLY WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
EXTENSIVE STRATOCU CLOUD SHIELD ACRS THE SE STATES WILL PERSIST
THROUGH LATE EVENING...THEN WEAK SUBSIDENCE OVERNIGHT AND SLIGHT
DECOUPLING MAY ALLOW FOR A FEW BREAKS IN THE BKN DECK...ESP AT
KCHS RATHER THAN KSAV. THE SCT LAYERS WILL LOWER TO BETWEEN
1500-2000 FT OVERNIGHT...AND WITH BETTER MOISTURE POOLING NEAR
KSAV THERE IS A GOOD CHANCE FOR A FEW PREDAWN HOURS OF MVFR CIGS.
KCHS LOOKS TO REMAIN VFR THROUGHOUT THE OVERNIGHT HOURS. AFTER
SUNRISE...MULTIPLE SCT LAYERS LOOK TO DEVELOP AHEAD OF THE CDFNT
DUE FOR LATER WED EVE. PRECIP LOOKS TO HOLD OFF UNTIL AFTER 18Z
WED SO HAVE NOT INCLUDED ANY PRECIP WITH THE MOST RECENT TAF SET.
THE MAIN CONCERN THROUGHOUT THE 18/18Z TAFS WILL BE THE WINDS.
CURRENT WIND SPEEDS ARE ARND 15 KT AT BOTH SITES. WITH LESSER
MIXING TNGT...SPEEDS WILL DROP OFF TO ARND 10 KT. HOWEVER...A
STRONG LLJ WILL APPROACH THE AREA BY EARLY MRNG WED AND BRING 40
KT WIND SPEEDS AS LOW AS 2 KFT. THUS...WITH SFC WIND SPEED ARND 10
KT...HAVE INCLUDED A LLWS GROUPING AT BOTH SITES LATE TNGT THROUGH
SUNRISE. AFTER SUNRISE...EFFICIENT MIXING WILL ALLOW FOR SFC
SUSTAINED SPEEDS TO EXCEED 15 KT BY LATE MRNG WITH GUSTS REACHING
25 KT. LOOK FOR SUSTAINED SPEEDS TO APPROACH 20 KT BY MID AFTN
WED.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS DUE TO
SHWRS/TSTMS EXPECTED LATE WED INTO WED NIGHT AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE AREA. VFR CONDS WILL RETURN THU-
SAT.
&&
.MARINE...
AS HIGH PRES CENTERED OFF THE JERSEY SHORE PUSHES FURTHER INTO THE
ATLC...A WEAK COASTAL TROF OFF THE CAROLINA COAST WILL GRADUALLY
MOVE EAST AS WELL. THIS WILL ALLOW FOR A SLIGHT WEAKENING IN WIND
SPEEDS THROUGH THIS EVE. HOWEVER...AS A CDFNT APPROACHES FROM THE W
AND STRONG PREFRONTAL JETTING MOVES TWD THE COAST...WIND SPEEDS WILL
QUICKLY INCRS ACRS THE COASTAL WATERS. WIND SPEEDS WILL EXCEED 20 KT
FOR ALL MARINE ZONES BY DAYBREAK TMRW MRNG AND WILL LIKELY REACH 25
KT BY LATE MRNG. BOTH MMG AND MRP GUIDANCE DICTATE 25-30 KT
SUSTAINED WIND SPEEDS AT AREA BUOYS...WHICH GIVES RISE TO POSSIBLE
GALES BEYOND 20 NM OF SHORE. AM QUITE CONFIDENT THAT GUSTS TO GALE
FORCE WILL BE EXPERIENCED OVER THE OUTER GA WATERS TMRW...SO HAVE
UPGRADED THE GALE WATCH TO A WRNG FOR MIDDAY TMRW THROUGH TMRW EVE.
THE OTHER CONCERN FOR GALES IS THE FAR NE PORTION OF THE NEARSHORE
SC WATERS. GIVEN THE LONGER S TO SW FETCH OF WINDS ALONG THAT ZONE
AND GOOD MIXING IN THE AFTN...CONFIDENCE IS GROWING THAT GALES WILL
BE EXPERIENCED BUT NOT QUITE ENOUGH TO ISSUE A GALE WRNG SO WILL
HOIST A GALE WATCH FOR TMRW AFTN WITH A SCA HEADLINE AHEAD OF IT FOR
TNGT INTO TMRW. THE REMAINING MARINE ZONES...INCLUDING CHAS
HARBOR...WILL CONTINUE TO HAVE SCA HEADLINES.
SEAS WILL ALSO RISE IN CONJUNCTION WITH THE WIND SPEEDS DUE TO A
STRONG SLY FETCH. SEAS MAY REACH 9-10 FT IN THE NRN SC
WATERS...DROPPING TO ABOUT 6-8 FT IN THE SRN NEARSHORE GA WATERS
WHILE THE OUTER GA WATERS ALSO REACH UP TO 10 FT. WITH THE STRONG
SLY WINDS ANTICIPATED AT THE TIME OF THESE HIGH SEAS...THERE IS THE
CHANCE THAT BREAKERS IN THE NRN SC WATERS MAY REACH 4-5 FT AND MINOR
TO MODERATE BEACH EROSION IS POSSIBLE. ALSO COMPLICATING MATTERS IS
THAT THE CYCLE IS APPROACHING A FULL MOON. WITH THE FULL MOON AND
UPSTREAM BUOYS SHOWING GROWING SWELLS...LOCAL RIP CURRENT WORKSHEET
PRODUCES A HIGH RISK OF RIP CURRENTS TMRW.
ONCE THE FRONT PUSHES OFFSHORE LATE TMRW EVE...WINDS WILL SHIFT TO
W-NW AND THE GRADIENT WILL RELAX SO CONDITIONS BOTH AT THE BEACHES
AND IN THE COASTAL WATERS WILL STEADILY IMPROVE. HIGH PRESSURE WILL
FOLLOW THE FRONT AND SLOWLY SLIDE OVER THE COASTAL WATERS LATE THU
THROUGH SAT...MAKING FOR TRANQUIL CONDS FOR THE END OF THIS WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR GAZ087-088-099>101-114>119-137>141.
SC...WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR SCZ040-042>045-047>051.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
THURSDAY FOR AMZ352.
GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR AMZ350.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
WEDNESDAY FOR AMZ350.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EDT
THURSDAY FOR AMZ354.
GALE WARNING UNTIL 5 AM EDT THURSDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM EDT THURSDAY
FOR AMZ330.
&&Hazardous weather outlook, Mar 18, 4:09 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EDT TUE MAR 18 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-190900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 409 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS WITH A FEW THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS MAY BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY MAY EVENTUALLY MAY BE REQUIRED FOR PART OR ALL OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-190900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 409 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH WINDS IN EXCESS OF 50 KNOTS. GALES...AHEAD OF AN APPROACHING COLD FRONT...STRONG SOUTH WINDS WILL IMPACT THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT. BRIEF GALE FORCE WINDS...MAINLY IN GUSTS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-190900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 409 AM EDT TUE MAR 18 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH WINDS IN EXCESS OF 50 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-190900- BERKELEY- 409 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS. STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS WILL BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY OR A LAKE WIND ADVISORY MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:31 PM EDT | Wind Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 29 hr |
Nearby
Coastal Flood Statements in South Carolina, 2008Coastal Flood Statements in Georgia, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.